Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Treatment for anxiety disorder - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Anxiety and Stress
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3316 Questions
Doctor :   Hi
User :   hello
User :   hello nice to meet u
User :   i am very very scared as i am on movox for anxitey attacks and very worried about getting the sertoine syndrome
Doctor :   Why are you scared about Serotonin Syndrome
Doctor :   It is not life threatening it can be managed easily
User :   as i am on a ssri plus read a stoie about a guy that had it from just taking the drug i am on
Doctor :   I think you are more worried after reading a story
User :   it really happened to him
Doctor :   Ok I understand, but it does not mean that it happens to everyone
Doctor :   What is the dose of Movox you take now?
User :   i know
User :   50 mgs and been on it 4 days now
Doctor :   What is the SSRI that you take?
Doctor :   are you with me?
User :   it luvoc
User :   luvox
User :   but the chemist gave me one that was cheaper
User :   u there
Doctor :   What is the dose?
User :   50 mgs
User :   i told u that
Doctor :   Even Luvox?
User :   no its movox the same but cheaper at chemist
Doctor :   Ok, I understand you are taking SSRI class of medication but SSRI cause Serotonin syndrome when it interacts with any other medicines

Doctor :   like MAO inhibitors
Doctor :   Since you are not on any other medications, I do not think you should fear about it
User :   nut why did that guy have it with just taken luvox
User :   why
Doctor :   Each person reacts differently for the same medication
Doctor :   It depends on factors like 1) Age 2) Weight 3) Other illness
User :   well i could get it then
Doctor :   4) Any other medications
User :   he was on the meds for 6 months b4 it happened
Doctor :   For 50mg and that too for 4 days I think that is not a possibility
User :   very worried
User :   i dont know if the meds are working for me
User :   i am losing weight i was 52 kgs and now i am down to 49 kgs very very worried
Doctor :   The medication should be reviewed by the treating doctor after it is prescribed
Doctor :   if it is working or not
Doctor :   The symptoms are reduced or not
User :   i thought the meds where working and then wheni had to go and pick my son up from school i got very very anxious and shaking
Doctor :   Now I feel that more than the anxiety problem that you have, the fear about the serotonin syndrome is bothering you
User :   yes it could be
Doctor :   This is another way of expression of anxiety
Doctor :   I suggest to consider reviewing the medication with your doctor again
Doctor :   May be he wants to change to a different class of antianxiety medicines or increae the dose of it
Doctor :   MOVOX
User :   what u mean another way of expression
Doctor :   I mean that is also anxiety
Doctor :   that means the medication is not helping you
User :   is serotione syndome life threatening
User :   they say it is tho when i read up on it
Doctor :   I sincerely feel that you should not think about the Serotonin Syndrome and leave about that behind in your thoughts
Doctor :   and consider reviewing the medication with Psychiatrist
User :   that is who put me on this med
Doctor :   yes
Doctor :   Go back to him again and explain
User :   and say that
Doctor :   yes
User :   and say what
Doctor :   that you think your symptoms were not controlled in most situations
Doctor :   and that there is a botheration about Serotonin Syndrome now
Doctor :   The thoughts about serotonin syndrome are lingering and it making me more anxious and apprehensive
Doctor :   Though the dose of the drug is safe
User :   is movox safe
Doctor :   Yes the dose that you take is safe
User :   what about if the doctor increces it
Doctor :   The doctor shall critically analyse the symptoms and suggest a right dose for you which is safe
User :   so so worried about the sertoine sydome
Doctor :   As I told, you should leave those behind and continue to go ahead with positive hope
Doctor :   Did you follow?
User :   i feel weird when i breath and when i take i deep breath i feel i cant get a good breath
User :   yes
Doctor :   These are all the features of anxiety
Doctor :   Along with medications, you get a counselling from a Psychotherapist
Doctor :   That really helps
User :   i get alot of set backs when talking with psychotherapist
Doctor :   Ok but that is the right way to go about with the problems that you have
Doctor :   I think you shoudl not give it up at this stage
User :   so scared about the serotoine syndome as its life threatening what i have read about it
Doctor :   No it is not lifethreatening if early detected
Doctor :   and it can be easily treaated
User :   how you know if u have it tho
Doctor :   Intense redness in the face, diarrhoea, sweating, dizziness
Doctor :   are few earlier symptoms
User :   i have the redness in face and sweating
Doctor :   All the above should come together
Doctor :   along with abdominal pain
User :   is it bad when u have the earlier symptoms
Doctor :   No
Doctor :   It is good to go to the doctor for check up
Doctor :   and timely treatment can stop further worsening of problem
User :   cool
User :   i am losing weight too
Doctor :   THat is Ok
User :   no it aint
Doctor :   I do not see any concern if you do not lose more than 3 kg a month
Doctor :   A person with anxiety problems tend to gain or lose weight
Doctor :   Did you follow?
User :   yes
User :   but lost this weight in 1 month
Doctor :   Do not worry , you just seek an early appnt with doctor
Doctor :   and review the medicaitons
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor